Alert archive / Oklahoma / Wind Advisories in 2019

Wind Advisory 1, NWS Norman, OK

January 18, 201948 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Jan 18, 2019, 3:08 AM CST for 48 counties in Oklahoma; 8 counties in Texas. It took effect at Jan 18, 2019, 6:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2019, 3:08 AM CST (09:08 UTC)
In effect from
Jan 18, 2019, 6:00 PM CST
Expired
Jan 19, 2019, 12:00 PM CST
In force
18 hr
Issued by
NWS Norman, OK
All 56 counties

Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2019-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2019-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1607 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

924 
WWUS74 KOUN 180908
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
308 AM CST Fri Jan 18 2019

...Strong North Winds Expected Tonight...


OKZ006>008-011>013-015>020-022>031-033>040-044-045-TXZ083>090-
182230-
/O.NEW.KOUN.WI.Y.0001.190119T0300Z-190119T1400Z/
Alfalfa-Grant-Kay-Major-Garfield-Noble-Dewey-Custer-Blaine-
Kingfisher-Logan-Payne-Washita-Caddo-Canadian-Oklahoma-Lincoln-
Grady-McClain-Cleveland-Pottawatomie-Seminole-Harmon-Greer-Kiowa-
Jackson-Tillman-Comanche-Stephens-Garvin-Cotton-Jefferson-
Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
Including the cities of Cherokee, Helena, Carmen, Medford, 
Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, 
Enid, Perry, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton,
Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, 
Stillwater, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, 
Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud,
Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, 
Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, 
Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, Walters, 
Temple, Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, 
Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, 
Archer City, Holliday, Lakeside City, Scotland, and Henrietta
308 AM CST Fri Jan 18 2019

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 8 AM CST
SATURDAY...

The National Weather Service in Norman has issued a Wind
Advisory, which is in effect from 9 PM this evening to 8 AM CST
Saturday.

* WINDS...North 25 to 35 mph with gusts up to 50 mph.

* TIMING...Tonight and early Saturday

* IMPACTS...Lightweight items may be blown around, and driving may
  be more difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

OKZ004-005-009-010-014-021-182230-
/O.NEW.KOUN.WI.Y.0001.190119T0000Z-190119T1400Z/
Harper-Woods-Ellis-Woodward-Roger Mills-Beckham-
Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett,
Gage, Fargo, Woodward, Cheyenne, Hammon, Elk City, and Sayre
308 AM CST Fri Jan 18 2019

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM CST
SATURDAY...

The National Weather Service in Norman has issued a Wind
Advisory, which is in effect from 6 PM this evening to 8 AM CST
Saturday.

* WINDS...North 25 to 35 mph with gusts up to 50 mph.

* TIMING...Tonight and early Saturday.

* IMPACTS...Lightweight items may be blown around, and driving may
  be more difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
3 follow-up statements
233 
WWUS74 KOUN 182037
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
237 PM CST Fri Jan 18 2019

...Strong North Winds Expected...

OKZ006>008-011>013-015>020-022>031-033>040-044-045-TXZ083>090-
191400-
/O.CON.KOUN.WI.Y.0001.190119T0300Z-190119T1400Z/
Alfalfa-Grant-Kay-Major-Garfield-Noble-Dewey-Custer-Blaine-
Kingfisher-Logan-Payne-Washita-Caddo-Canadian-Oklahoma-Lincoln-
Grady-McClain-Cleveland-Pottawatomie-Seminole-Harmon-Greer-Kiowa-
Jackson-Tillman-Comanche-Stephens-Garvin-Cotton-Jefferson-
Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
Including the cities of Cherokee, Helena, Carmen, Medford, 
Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, 
Enid, Perry, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton,
Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, 
Stillwater, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, 
Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud,
Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, 
Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, 
Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, Walters, 
Temple, Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, 
Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, 
Archer City, Holliday, Lakeside City, Scotland, and Henrietta
237 PM CST Fri Jan 18 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM
CST SATURDAY...

* WINDS...North 25 to 35 mph with gusts up to 50 mph.

* TIMING...Tonight and early Saturday

* IMPACTS...Lightweight items may be blown around, and driving may
  be more difficult.

* OTHER IMPACTS...Wind chill values will range from the single
  digits in northern Oklahoma to the teens in southern Oklahoma
  and northern Texas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

OKZ004-005-009-010-014-021-191400-
/O.CON.KOUN.WI.Y.0001.190119T0000Z-190119T1400Z/
Harper-Woods-Ellis-Woodward-Roger Mills-Beckham-
Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett,
Gage, Fargo, Woodward, Cheyenne, Hammon, Elk City, and Sayre
237 PM CST Fri Jan 18 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM
CST SATURDAY...

* WINDS...North 25 to 35 mph with gusts up to 50 mph.

* TIMING...Tonight and early Saturday.

* IMPACTS...Lightweight items may be blown around, and driving may
  be more difficult.

* OTHER IMPACTS...Wind chill values will drop to around 5 degrees by
  sunrise Saturday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
071 
WWUS74 KOUN 190913
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
313 AM CST Sat Jan 19 2019

...Strong North Winds Continue...

OKZ032-041>043-046>048-050>052-191800-
/O.EXB.KOUN.WI.Y.0001.000000T0000Z-190119T1800Z/
Hughes-Murray-Pontotoc-Coal-Carter-Johnston-Atoka-Love-Marshall-
Bryan-
Including the cities of Holdenville, Wetumka, Sulphur, Davis, 
Ada, Coalgate, Ardmore, Tishomingo, Atoka, Marietta, 
Thackerville, Madill, Kingston, and Durant
313 AM CST Sat Jan 19 2019

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...

The National Weather Service in Norman has issued a Wind
Advisory, which is in effect until noon CST today.

* WINDS...Northwest 20 to 30 mph with gusts over 40 mph.

* TIMING...This Morning.

* IMPACTS...Lightweight items may be blown around, and driving may
  be more difficult.

* OTHER IMPACTS...Wind chill values will be in the teens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 35 mph with gusts over 
40 mph are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

OKZ006>008-011>013-015>020-022>031-033>040-044-045-TXZ083>090-
191800-
/O.EXT.KOUN.WI.Y.0001.000000T0000Z-190119T1800Z/
Alfalfa-Grant-Kay-Major-Garfield-Noble-Dewey-Custer-Blaine-
Kingfisher-Logan-Payne-Washita-Caddo-Canadian-Oklahoma-Lincoln-
Grady-McClain-Cleveland-Pottawatomie-Seminole-Harmon-Greer-Kiowa-
Jackson-Tillman-Comanche-Stephens-Garvin-Cotton-Jefferson-
Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
Including the cities of Cherokee, Helena, Carmen, Medford, 
Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, 
Enid, Perry, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton,
Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, 
Stillwater, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, 
Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud,
Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, 
Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, 
Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, Walters, 
Temple, Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, 
Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, 
Archer City, Holliday, Lakeside City, Scotland, and Henrietta
313 AM CST Sat Jan 19 2019

...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* WINDS...North 25 to 35 mph with gusts up to 50 mph.

* TIMING...This morning.

* IMPACTS...Lightweight items may be blown around, and driving may
  be more difficult.

* OTHER IMPACTS...Wind chill values will range from the single 
  digits in northern Oklahoma to the teens in southern Oklahoma 
  and northern Texas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 35 mph with gusts over
40 mph are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

OKZ004-005-009-010-014-021-191400-
/O.CON.KOUN.WI.Y.0001.000000T0000Z-190119T1400Z/
Harper-Woods-Ellis-Woodward-Roger Mills-Beckham-
Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett,
Gage, Fargo, Woodward, Cheyenne, Hammon, Elk City, and Sayre
313 AM CST Sat Jan 19 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* WINDS...North 20 to 30 mph with gusts up to 45 mph.

* TIMING...Early this morning.

* IMPACTS...Lightweight items may be blown around, and driving may
  be more difficult.

* OTHER IMPACTS...Wind chill values in the single digits. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 35 mph with gusts over
40 mph are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
706 
WWUS74 KOUN 191801
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
1201 PM CST Sat Jan 19 2019

OKZ006>008-011>013-015>020-022>048-050>052-TXZ083>090-191915-
/O.EXP.KOUN.WI.Y.0001.000000T0000Z-190119T1800Z/
Alfalfa-Grant-Kay-Major-Garfield-Noble-Dewey-Custer-Blaine-
Kingfisher-Logan-Payne-Washita-Caddo-Canadian-Oklahoma-Lincoln-
Grady-McClain-Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-
Kiowa-Jackson-Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-
Coal-Cotton-Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-
Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
Including the cities of Cherokee, Helena, Carmen, Medford, 
Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, 
Enid, Perry, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton,
Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, 
Stillwater, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, 
Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud,
Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, 
Holdenville, Wetumka, Hollis, Mangum, Granite, Hobart, Snyder, 
Altus, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, 
Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, 
Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, 
Thackerville, Madill, Kingston, Durant, Quanah, Crowell, Vernon, 
Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, 
Archer City, Holliday, Lakeside City, Scotland, and Henrietta
1201 PM CST Sat Jan 19 2019

...WIND ADVISORY HAS EXPIRED...

A few gusts over 40 mph will be possible through this afternoon
across southern Oklahoma, but overall wind speeds have decreased
advisory level limits. Therefore, the wind advisory has been
allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 18, 3:06 AM CST, 2 minutes earlier.

Area forecast discussion, Jan 18, 3:06 AM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Norman OK
306 AM CST Fri Jan 18 2019

.DISCUSSION...
South winds will return quickly today ahead of strong storm system
that will bring a few thunderstorms as well as much colder air and
a quick shot of light snow.

Models continue to speed front southward progress with it
entering northwest Oklahoma this afternoon and approaching the
I-44 corridor by 5 or 6 pm. With the quicker frontal timing much
of the shower/thunderstorm activity looks to be east of I-35. Some
models are showing over 1000J/kg of elevate CAPE across southeast
Oklahoma late this afternoon and evening. This may result in a
few elevated hailers, thus the marginal risk from SPC.

What precip does develop post-frontal will transition quickly to
light snow, with perhaps a few locations picking up half inch to
perhaps an inch before the precip ends toward sunrise Saturday. It
is likely with the speed of the system that we see clearing skies
with quite a bit of sunshine by Saturday afternoon.

Main impacts will be colder temperatures, very strong north winds
and low wind chills. Will likely need a wind advisory for much of
the area beginning late this afternoon across northwest and parts
of western Oklahoma and then along and north of I-44 corridor
overnight into Saturday morning. Strong cold advection along with
deeper mixing may result in a few gusts as high as 50 mph across
western Oklahoma overnight. This will also create wind chills in
the teens and single digits across the area late Friday night
through at least the first half of the day on Saturday.

A rather quick warm up for Sunday as surface high shifts east with
pressure falls occuring in the lee of the Rockies in advance of
our next storm system. In advance of next system, expect much
warmer conditions on Monday, along with gusty south winds.

Cold front will move across Monday night with again a very low
chance of some light rain or perhaps light snow or flurries.
Again, main impacts will be cooler temps and gusty north winds.
However, does not look as cold as the front tonight.

Northwest flow continues through the upcoming week with several
reinforcing shots of cooler air with mainly dry conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  60  25  34  22 /  20  60  10   0
Hobart OK         63  27  40  24 /  20  60   0   0
Wichita Falls TX  69  32  42  27 /  20  40  10   0
Gage OK           60  20  37  22 /  40  50   0   0
Ponca City OK     56  22  32  19 /  30  70  10   0
Durant OK         65  30  37  24 /  30  60  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 9 PM this evening to 8 AM CST Saturday for
     OKZ006>008-011>013-015>020-022>031-033>040-044-045.

     Wind Advisory from 6 PM this evening to 8 AM CST Saturday for
     OKZ004-005-009-010-014-021.

TX...Wind Advisory from 9 PM this evening to 8 AM CST Saturday for
     TXZ083>090.

&&

10/30
Hazardous weather outlook, Jan 17, 11:40 AM CST, 15 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1140 AM CST Thu Jan 17 2019

OKZ004>048-050>052-TXZ083>090-181130-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1140 AM CST Thu Jan 17 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through tonight...

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Winter weather...
Rain will develop on Friday and change to the chance of snow late
Friday and Saturday mornings as cold air spreads into the area.
Some light accumulation of snow is possible.

.Cold...
Much colder temperatures are expected Saturday and early Sunday.
Wind chill values will be in the single digits and teens early
Saturday. Cold temperatures will persist into Sunday morning
before warming back into the 40s on Sunday.

.Thunderstorms...
Isolated thunderstorms will be possible Friday afternoon and
evening across portions of north Texas and southern Oklahoma.
An isolated strong thunderstorm will be possible across
southeastern Oklahoma, but severe weather is unlikely.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 5:47 PM CSTSpecial Weather StatementOUNOklahoma28 min

Nearby

Wind Advisories in Oklahoma, 2019Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.